Anybody Else Experienced This?: Hi Everyone Hope... - LUPUS UK

LUPUS UK
26,399 members22,291 posts

Anybody Else Experienced This?

Mrsdoozer
Mrsdoozer

Hi Everyone

Hope everyone is managing to keep warm and as well as possible for all us autoimmune warriors in the build up to the festive period . X

Its been a while since I last posted but I am rather confused and would like to know if any one has experienced what I am currently working through. I am 53 and I have not had a period for the past 17 months . I had all the usual symptoms hot flushes etc for a couple of years and then it all disappeared and so did my periods. Nothing at all for 17 months until this Tuesday when I started to bleed and have what appears to be a period. Three weeks prior to this I had 120mg Steroid injection as i was having real problems with stiffness and aching joints. My GP was reluctant to give me the injection as I previously had 120mg steroid injection in September given in hospital clinic . But given the go ahead by my consultant ,all be it reluctantly my GP gave me the shot. Having looked on the dreaded internet to see if it was normal to bleed after 17 months the opinion was its not, and needs to be checked out. Long story short I saw doc yesterday and she tells me it falls in the 2 week investigation windowfor possible cancer investigation, so I am booked into Gyny for 28th December. I cant fault the NHS they are there when you really need them !! I asked her if she thought it could be the steroid injection causing this, she said she thought not, but could be possible but either way best to check. So in my wisdom I call my Rhumatology helpline and ask if its possible . I wish I hadn't they were quite flippant & the answer was never heard of that happening before . My question is have any of you fellow lupus warriors ever experienced this after steroid injections?

To add insult to injury after a very difficult time being weaned off of steroids (having been on them for 17 years) I was put on 100mg of Azathiropine beginning of the year instead. But since coming off i seem to need steroid injections more frequently which defeats the object. Drives me nuts as i am desperately trying to hold my part time job down and live ,but the injections and pain killers are all that keep me mobile and functioning. Now all this on top of it!! I am not feeling sorry for myself I am just frustrated and fed up . I am determined to enjoy Christmas with my family who I adore, and try not to worry them but jeeez I wish my body would give me a break I HATE Lupus and all that goes with it!!!!!

Merry Christmas Everyone Love & Hugs

Love Angela xx

10 Replies
oldestnewest

Crikey 17 years on steroids .thats enough to make anyone ill.get on a health kick (sugar alcohol cause inflammation)get checked for weird bleeding.good luck to you.xx

You’ve done brilliantly getting off steroids but it’s bound to have lots of effects for a long time on pain and energy levels. Never heard of bleeding after steroid injections and it’s always best to get it checked out even it is likely to be nothing worrying. You’re right the NHS is great for quick investigations for things like this. I’ve just been on the 2 week cancer check for bladder/ kidney bleeding and a raised cancer marker and seen a variety of lovely specialists very quickly. They are almost all certain it’s the lupus but still have to follow the guidelines, as my rheumy said 97% sure it’s the lupus but he’s not risking me being the 3% needing other treatment so have to have the investigations (one of which is a camera up my urethra - which I keep cancelling because I don’t fancy that at all but have been told no choice now 😬).

They will probably just give you a ultrasound to see what’s causing the bleeding? Sorry you’re feeling rubbish at the moment in general, such a rubbish disease at times 🙁 but the good thing is we never know when a better phase is just around the corner and fingers crossed it’s very soon fur you x

Mrsdoozer
Mrsdoozer
in reply to Melba1

Hi Thank you for your lovely reply. I am sorry to hear you are going through the mill at the moment to. People knock the NHS, but on several occasions now I have been very greatful for their help when things have gone wrong in an emergency and I could not fault them. However the after care has been a bit hit and miss at times but that's not the fault of the staff it's just the system and restrictions . I hope you get the all clear soon. I don't blame you for being reluctant for the camera up the urethra I would be the same but if its the last step to ensure the all clear its the best thing to do. My doc has said I might have to have some unpleasant but necessary procedures to so I guess it's a deep breath and think to myself its only a short moment in my life In the scheme of things. (I am trying to convince myself here lol) Lupus has alot to answer for and I like you are hoping that in this case its the Lupus to blame rather than the big C. My body never presents its problems by the text book so my old GP told me! I had an ectopic pregnancy years ago and it only came to light at 8.5 weeks having bed rest, no pain just bleeding was close to rupture lost half a tube in an emergency op. Went on to have a beautiful baby girl a year later although not problem free premature all before Lupus diagnosed. Lupus has alot to answer for but on this occasion I am really hoping that's the case in this instance. I wish you all the best and that you get to have a worry free Christmas

Kind Regards Angela x

Melba1
Melba1
in reply to Mrsdoozer

Deep breath and think it will all be over soon is great advice!

Interestingly I’m not in the slightest worried it might be cancer, partly because I’m fairly sure it’s not but also partly because after lupus nothing health wise can be a shock! I’ve accepted my rubbish body so something else going wrong would not be the shock as it would for ‘normal’ people? Although I suppose it would be lupus and cancer combined which would be pretty rubbish but hopefully we’ve both got a benign reason for our bleeding etc. One of mine said only 3% chance and the other said 4% although I think mine might be the drugs causing the bleeding because it happens 24 after injecting - rheumy says no way though...

Good luck with the tests, fingers crossed and let us know how you get on xx

Mrsdoozer
Mrsdoozer
in reply to Melba1

Yes fingers crossed for us both, let me know how it all goes to xx

I have been quite unwell for a while with lots of instances of abdominal upset, or something just not feeling right. Then about 10 days ago things got more intense. Instead of just a dodgy feeling somewhere which I had been thinking was trapped wind in my colon, I started getting quite severe pain that would travel into my legs. Forcing me to take pain relief to just get by.

Eventually after talking this over with a nurse who did an ultrasound, I realised that it was exactly the same as the extremely painful periods I used to suffer. But now in menopause and not had a period for years.

My rheumy does not believe it is lupus related. I have not had a bleed but in some ways wish I had. I guess I am up for further investigation now. I am aware that weird things like this can signal cancer but sometimes there are much more benign reasons.

I have had quite a long period of inactivity recently, and although still not feeling great I feel I need to try to get some exercise in. Walking at least. The thought of internal investigations is not something I welcome as since menopause everything has become so tight that any investigation would cause immense pain.

I am trying to eat extremely anti inflammatory foods and been rubbing ginger, frankincense and cbd oil on my abdomen. If this isn't a lupus thing it's strange that others have similar symptoms. Unless it's age related.

Hi Thanks for your reply. I hope you get some answers soon to. Weirdly since I started bleeding apart from stomach cramps my joints are much better I am not sure if it's the injection or the bleeding that's making me feel a little more human. I always suffered badly with joint pain and swelling with pmt in the past. I guess I will know more on the 28th hopefully but currently it seems along way off with this question mark hanging over me. Hope you feel better soon and get some answers to Angela x

I try not to get anxious about any changes these days but try to be methodical looking for any potential changes that may provide a causal link.

I know my inflammatory markers have been raised and seemingly getting higher so it's quite likely there would be new symptom appear somewhere.

Worry or anxiety is normal but unhelpful, so I try not to go there.

Btw I have not increased steroids but have been on them throughout.

But a few months ago when I was hospitalised I was put on high dose iv hydrocortisone. Unsure if any relevance.

I had the same problem of a bleed a couple of years after my last period. I knew that was a “see your GP fast” symptom and went. The NHS went into overdrive: I had only just had a cuppa after seeing my GP when the phone rang to give me an appt three days away. It was all over by the time I got the actual letter.

I didn’t think for a moment there was anything sinister, and there wasn’t, but I’m amazed how fast the NHS can sometimes work.

Hi,

I have been playing the game of coming off steroids for the last 5 years or so. My tipping point was 5.5mg. So basically when I hit 5.5 I would flare badly then they would have to push the steroids right up to 20mg, and I'd play the game attempting to wean off again.

I did find that the higher doses of Pred did have an effect on my periods. My cycle runs like 'clock work'. But hitting 20mg I would have a bleed before I'd be due to bleed.

Joy

You may also like...